numbers in the 400 on meds!

By realsis77 Latest Reply 2010-08-01 03:45:36 -0500
Started 2010-07-28 23:24:58 -0500

Hi all! I guess I can't eat pancakes. I had some for dinner tonight and shot up to 400! Remember I'm taking meds too! Are my meds working? Should I be concerned? I'll check again before bed. I learned no more pancakes!! Any advice besides don't eat pancakes?

5 replies

Elrond 2010-08-01 03:45:36 -0500 Report

I'm type 1 so I take insulin but I eat 1 pancake with blueberries daily along with 2 turkey sausages for breakfast. Because of digestive difficulty, I also drink a liter of water heavily laced with Metamucil which brings my breakfast carb count to 68. This may seem high but my insulin pump is up to the task and by my next meal, I'm usually in the low 100's.

dulcet 2010-08-01 02:21:17 -0500 Report

Well, I wouldn't say to completely axe pancakes out of your life. I did that and I was kind of miserable. What I do is limit how many I eat. I usually eat 2 that are the size of my palms. :)

What else did you have with the pancakes? Maybe those contributed to the spike? Also, let your food digest. After 1-2 hours, check your blood glucose.

petals 2010-07-29 11:14:41 -0500 Report

Do you count carbs? This will really help you. It's going to be trial and error while you learn. You are doing the right thing my checking your blood sugar levels after eating something. But are you waiting 2 hours to do it?

Harlen 2010-07-29 09:35:05 -0500 Report

Pills dont help a lot when you have a lot of carbs
I am on insulin and if I didnt know how to count carbs even that would not have helped
Best wishes

kdroberts 2010-07-29 07:31:09 -0500 Report

Medication is only a helpful hand in keeping blood sugar under control, none are a magic bullet. Some meds are designed to take care of mealtime blood sugar, a lot aren't. You need to find out how much carb your body can handle by testing before and after meals to see how big a spike you get and read about what the medication you take actually does.